Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 1, 2015, 5:18 AM EST for Erie County, Genesee County, Wyoming County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2015, 5:18 AM EST (10:18 UTC)
- Expired
- Jan 1, 2015, 6:45 AM EST
- In force
- 87 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WWUS81 KBUF 011018
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EST THU JAN 1 2015
NYZ010>012-019-020-085-011145-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
518 AM EST THU JAN 1 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 512 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM LAKE ERIE BEACH AND THE
BUFFALO SOUTHTOWNS...TO ATTICA AND BATAVIA. THIS SNOW BAND WILL SLOWLY
LIFT NORTH...REACHING THE CITY OF BUFFALO BETWEEN 6 AM AND 7 AM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
CHAFFEE AND ARCADE...
WALES CENTER AND MARILLA...
ALDEN AND JAVA CENTER...
BENNINGTON...
VARYSBURG AND BLISS...
ATTICA...
WARSAW...
BATAVIA AND SILVER LAKE...
PERRY...
PAVILION...
LE ROY...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 48 AND 60.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4228 7970 4251 7935 4256 7916 4271 7904
4271 7899 4279 7886 4288 7889 4309 7798
4266 7796 4252 7812 4252 7831 4241 7831
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 1, 4:51 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 1, 4:51 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EST THU JAN 1 2015
.SYNOPSIS...
A BRISK WESTERLY TO SOUTHWESTERLY FLOW OF VERY COLD AIR WILL PRODUCE
LAKE EFFECT SNOW EAST AND NORTHEAST OF LAKES ERIE AND ONTARIO
THROUGH FRIDAY. A STORM SYSTEM WILL THEN LIFT ACROSS THE GREAT LAKES
REGION THIS WEEKEND AND BRING SNOW TO OUR AREA ON SATURDAY...WHICH
WILL THEN MIX WITH AND CHANGEOVER TO RAIN SATURDAY NIGHT BEFORE
DIMINISHING DURING SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WESTERLY TO SOUTHWESTERLY FLOW OF SUFFICIENTLY COLD AIR WILL
REMAIN IN PLACE ACROSS OUR REGION RIGHT THROUGH THIS PERIOD...WHICH
WILL RESULT IN AREAS OF LAKE EFFECT SNOW CONTINUING DOWNWIND OF THE
LAKES.
LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...IN THE WAKE
OF A SHORTWAVE PASSAGE THE PREVIOUSLY WEAK LAKE ERIE LAKE SNOWS
REORGANIZED QUITE NICELY FROM THE CHAUTAUQUA COUNTY SHORELINE
NORTHEASTWARD ACROSS SOUTHERN ERIE AND WYOMING COUNTIES AFTER
MIDNIGHT...WITH THESE BRIEFLY BECOMING INTENSE AGAIN ACROSS THE
HIGHER TERRAIN FOR A COUPLE OF HOURS...WITH SOME WEAKENING AGAIN
NOTED ON RADAR SINCE THEN.
THROUGH THE COURSE OF TODAY...THE LOW LEVEL FLOW WILL AGAIN BACK TO
MORE OF A SOUTHWESTERLY ORIENTATION IN ADVANCE OF A SURFACE TROUGH
DROPPING SOUTHEASTWARD ACROSS ONTARIO PROVINCE. THIS WILL RESULT IN
THE LAKE SNOWS LIFTING BACK NORTHWARD ACROSS THE NIAGARA FRONTIER
DURING THE EARLY TO MID MORNING HOURS...WITH THESE EVENTUALLY
STALLING OUT SOMEWHERE BETWEEN BUFFALO AND NIAGARA FALLS FOR THE
BALANCE OF THE DAY. IN SPITE OF THE INCREASED FETCH ACROSS THE
LAKE...THE COMBINATION OF MODERATE SHEAR...WARMING ALOFT AND A
FALLING CAP/LAKE EQUILIBRIUM LEVELS SHOULD RESULT IN THE LAKE EFFECT
GENERALLY REMAINING WEAKER TODAY COMPARED TO LATE YESTERDAY
AFTERNOON AND EVENING...WITH MOST LOCATIONS LIKELY TO SEE ANOTHER
2-4"/3-5" OF ACCUMULATION.
TONIGHT...THE AFOREMENTIONED SURFACE TROUGH WILL DROP SOUTHEASTWARD
ACROSS NEW YORK STATE. THIS WILL PROVIDE ANOTHER INCREASE IN
MOISTURE AND SUPERIMPOSE SOME MODEST LARGER-SCALE LIFT...WHILE ALSO
HELPING TO BRIEFLY RAISE THE CAPPING INVERSION AND LAKE EQLS ONCE
AGAIN. THIS SHOULD RESULT IN THE LAKE SNOWS BRIEFLY REINTENSIFYING
AND POSSIBLY PROVIDING ANOTHER BURST OF SNOW ACROSS THE NIAGARA
FRONTIER THIS EVENING...BEFORE SHIFTING BACK SOUTHWARD TO SOUTHERN
ERIE AND WYOMING COUNTIES AND THE WESTERN SOUTHERN TIER DURING THE
LATE EVENING AND OVERNIGHT HOURS WITH THE TROUGH PASSAGE...AND AS
THE LOW LEVEL FLOW VEERS MORE WESTERLY. ALL OF THIS SHOULD RESULT IN
ANOTHER ROUND OF 2-4"/3-5" ACCUMULATIONS...BEGINNING OVER NORTHERN
ERIE AND GENESEE COUNTIES AND THEN WORKING SOUTHWARD TO NORTHERN
CHAUTAUQUA AND CATTARAUGUS COUNTIES.
GIVEN THE EXPECTED ADDITIONAL ACCUMULATIONS FROM THE NEAR TERM
PERIOD THROUGH FRIDAY /MORE INFO ON WHICH FOLLOWS BELOW/...HAVE
ELECTED TO CONVERT THE LAKE EFFECT SNOW WATCHES FOR CHAUTAUQUA AND
CATTARAUGUS COUNTIES INTO LAKE EFFECT SNOW ADVISORIES...WITH SOME
HIGHER-END ADVISORY-TYPE TOTALS EXPECTED ACROSS NORTHERN PORTIONS OF
THOSE COUNTIES OVER THE NEXT 24-36 HOURS. MEANWHILE FURTHER NORTH...
HAVE LEFT THE CURRENT LAKE EFFECT SNOW WARNINGS IN PLACE FOR
ERIE...GENESEE...AND WYOMING COUNTIES FOR THE TIME BEING...THOUGH
COULD EVENTUALLY SEE THESE BEING CONVERTED TO ADVISORIES AS
CONDITIONS WARRANT. FINALLY...HAVE DROPPED THE LAKE EFFECT SNOW
ADVISORY FOR MONROE COUNTY WITH THE SIGNIFICANT LAKE SNOWS HAVING
EXITED THAT AREA.
MEANWHILE OFF OUR OTHER LAKE...AN INTENSE BAND OF LAKE EFFECT SNOW
SIMILARLY SETTLED BACK INTO THE NORTHERN TUG HILL REGION THROUGH THE
WEE HOURS OF THE MORNING FOLLOWING THE PASSAGE OF THE SHORTWAVE...
WHERE IT REMAINS WHILE SLOWLY WEAKENING AS OF THIS WRITING. LIKE ITS
LAKE ERIE COUNTERPART...THIS BAND SHOULD GENERALLY LIFT BACK
NORTHWARD ACROSS JEFFERSON AND LEWIS COUNTIES AND INTO THE UPPER
SAINT LAWRENCE VALLEY TODAY AS THE LOW LEVEL FLOW BACKS TO MORE OF A
SOUTHWESTERLY DIRECTION...WHILE CONTINUING TO WEAKEN IN CONJUNCTION
WITH AN INCREASE IN SHEAR AND A FALLING CAP/LAKE EQLS.
NONETHELESS...THIS BAND SHOULD STILL CONTINUE TO PRODUCE ADDITIONAL
WARNING-WORTHY ACCUMULATIONS AS IT LIFTS BACK NORTHWARD TODAY.
AS WE GET INTO TONIGHT...THE LAKE ONTARIO LAKE SNOWS SHOULD
EXPERIENCE A SIMILAR RE-INTENSIFICATION AS THOSE OVER LAKE ERIE AS
MOISTURE AND LAKE EQLS IMPROVE ONCE AGAIN EARLY THIS EVENING...WITH
THE COMBINATION OF THE PASSING SURFACE TROUGH AND VEERING WINDS THEN
SLOWLY PUSHING THE NEWLY REJUVENATED LAKE SNOWS SOUTHWARD ACROSS THE
TUG HILL REGION DURING THE LATE EVENING AND OVERNIGHT HOURS...WHERE
ADDITIONAL ENHANCEMENT WILL OCCUR DUE TO THE INCREASING FETCH ACROSS
THE LAKE AND INCREASING OROGRAPHIC EFFECTS. ALL OF THIS WILL ADD UP
TO ANOTHER ROUND OF SIGNIFICANT ACCUMULATIONS...WITH ADDITIONAL
AMOUNTS OF UP TO A FOOT LIKELY.
DUE TO THE ABOVE AND THE ADDITIONAL SIGNIFICANT ACCUMULATIONS THAT
ARE EXPECTED ACROSS OSWEGO COUNTY ON FRIDAY...WE HAVE UPGRADED THE
LAKE EFFECT SNOW WATCH FOR OSWEGO COUNTY TO A LAKE EFFECT SNOW
WARNING. ELSEWHERE...THE EXISTING LAKE EFFECT SNOW WARNINGS FOR
JEFFERSON AND LEWIS COUNTIES REMAIN IN EFFECT THROUGH 06Z FOR
NOW...THOUGH THESE WILL LIKELY NEED TO BE EXTENDED A BIT LONGER
STILL PENDING THE FUTURE RECEIPT OF WHAT SHOULD EASILY BE
WARNING-CRITERIA SNOWFALL REPORTS FOR THESE TWO COUNTIES.
OUTSIDE OF THE MAIN LAKE EFFECT AREAS...EXPECT MAINLY DRY WEATHER
WITH JUST SOME SCATTERED FLURRIES OR LIGHT SNOW SHOWERS AT TIMES...
WITH THE BULK OF THESE COMING AROUND THE FRINGES OF THE LAKE EFFECT
BANDS AND IN CONJUNCTION WITH THE SURFACE TROUGH PASSAGE TONIGHT.
TEMPS WILL REMAIN COLD...WITH HIGHS RANGING IN THE MID-UPPER 20S
TODAY...AND LOWS MAINLY IN THE LOWER TO MID 20S TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
THE DEEP LONGWAVE TROUGH THAT HAS SUPPLIED THE GREAT LAKES REGION
WITH BELOW NORMAL TEMPERATURES FOR THE PAST SEVERAL DAYS WILL
TEMPORARILY RELAX DURING THIS PERIOD...AND THIS WILL EVENTUALLY
ALLOW PENTUP ENERGY OVER THE DESERT SOUTHWEST TO PLAY A MAJOR ROLE
IN OUR WEATHER. BEFORE WE GET TO THAT POINT THOUGH...THERE WILL
STILL BE SOME SIGNIFICANT LAKE SNOWS TO DEAL WITH EAST OF BOTH LAKES.
ON FRIDAY...A DEEP CYCLONIC FLOW OF -12C AIR WILL CONTINUE TO ELICIT
A LAKE RESPONSE OFF BOTH LAKES. OVER LK ERIE...A CAP UNDER 8K FT AND
A RELATIVELY DRY SYNOPTIC ENVIRONMENT SHOULD LIMIT ACCUMULATIONS TO
ADVISORY CRITERIA WITH 3 TO 6 INCH AMOUNTS EXPECTED ACROSS 'SKI
COUNTRY'. THESE AMOUNTS HAVE BEEN LOWERED A BIT FROM CONTINUITY.
OVER LK ONTARIO...WHILE SIMILAR THERMODYNAMICS WILL BE IN PLACE WITH
A MODERATE AMOUNT OF LAKE DRIVEN INSTABILITY...A LOW SHEARED
ENVIRONMENT WITH UPSTREAM PRIMING FROM GEORGIAN BAY AND LAKE HURON
WILL PRODUCE MORE SUBSTANTIAL SNOW ACROSS OSWEGO AND SOUTHERN LEWIS
COUNTIES. SNOWFALL AMOUNTS WILL LIKELY REACH AT LEAST EIGHT INCHES
FOR THIS PARTICULAR AREA...SO THE LAKE SNOW WATCH FOR OSWEGO COUNTY
HAS BEEN UPGRADED TO A LAKE SNOW WARNING. THE LES WARNING FOR LEWIS
COUNTY WILL LIKELY BE EXTENDED IN A LATER FORECAST PACKAGE.
ELSEWHERE...IT WILL REMAIN RATHER COLD WITH SOME FLURRIES AND LIGHT
SNOW SHOWERS...BUT LITTLE IF ANY ACCUMULATIONS.
FRIDAY NIGHT...THE CLOSED LOW THAT HELPED TO PRODUCE AN UNUSUAL
SNOWFALL FOR THE DESERT SOUTHWEST (INCLUDING LAS VEGAS) EARLIER IN
THE WEEK WILL DRIFT EAST ACROSS THE HIGH PLAINS OF WEST TEXAS. THIS
WILL AMPLIFY A BROAD DOWNSTREAM RIDGE OVER THE OHIO VALLEY WHICH IN
TURN WILL STRENGTHEN A SFC HIGH OVER OUR REGION. THE CORRESPONDING
SUBSIDENCE INVERSION WILL TUMBLE BELOW 5K FT WHILE THE LOWER
BOUNDARY LAYER WILL BECOME HIGHLY SHEARED. THIS WILL EFFECTIVELY END
THE LAKE SNOWS WITH ONLY AN INCH OR TWO OF ADDITIONAL ACCUMULATION
EXPECTED EAST OF LK ONTARIO. TEMPERATURES WILL DROP INTO THE LOWER
20S FOR MOST AREAS...BUT WILL SETTLE TO BETWEEN 10 AND 15 ACROSS THE
NORTH COUNTRY.
THE CLOSED LOW WILL OPEN UP AND EJECT ACROSS THE SOUTHERN PLAINS ON
SATURDAY...WHILE A BROAD SFC LOW WILL TAKE SHAPE OVER THE LOWER OHIO
VALLEY. A STRENGTHENING WARM FRONT WILL EXTEND EAST FROM THE BROAD
AREA OF LOW PRESSURE...WITH A STRONG 60KT LOW LEVEL JET ADVECTING
AND LIFTING COPIOUS AMOUNTS OF GULF MOISTURE ACROSS THE BOUNDARY.
THE ENSUING ISENTROPIC LIFT WILL PUSH A SHIELD OF LIGHT TO MODERATE
SNOW NORTHWARDS ACROSS OUR REGION DURING THE COURSE OF THE DAY...
WITH THE SNOW CHANGING OVER TO A MIX OF WINTRY PCPN OVER THE SRN
TIER BY LATE AFTERNOON.
SATURDAY NIGHT...A CONSOLIDATING AND DEEPENING SFC LOW WILL TRACK TO
OUR WEST ACROSS LOWER MICHIGAN TO GEORGIAN BAY WHILE THE
AFOREMENTIONED WARM FRONT WILL GRUDGINGLY PUSH NORTH ACROSS OUR
FORECAST AREA. THE 60-70KT LOW LEVEL JET IMPINGING ON THE WARM FRONT
WILL COMBINE WITH A 150KT UL JET AND ANOMALOUSLY HIGH PWAT VALUES
(EXCEEDING AN INCH) TO PRODUCE MODERATE TO HEAVY PCPN...WHICH COULD
POSSIBLY INCLUDE A PERIOD OF HEAVY SNOW BEFORE THE PCPN CHANGES TO
RAIN. THIS WILL ESPECIALLY BE THE CASE FOR SITES EAST OF THE GENESEE
VALLEY. THE TIMING OF THE CHANGEOVER WILL BE DIFFICULT AT BEST FROM
THIS TIME RANGE...SO CONFIDENCE WILL NOT BE HIGH ENOUGH TO ISSUE ANY
WATCHES (OR EVEN A MENTION IN THE HWO PRODUCT) AT THIS TIME.
ON SUNDAY...THE VERY DYNAMIC STORM SYSTEM IS FORECAST TO MAKE ITS
WAY TO SOUTHERN QUEBEC WHILE ITS ASSOCIATED COLD FRONT WILL SWEEP
THE BULK OF THE SYNOPTIC MOISTURE ACROSS NEW ENGLAND AND THE SAINT
LAWRENCE VALLEY. WHILE THIS WILL BRING AN END TO OUR STEADY
PCPN...THE TRACK OF THE STILL DEEPENING STORM WILL BE FAVORABLE FOR
STRONG WINDS. SHOULD THE FORECAST STORM TRACK VERIFY...WIND GUSTS
WOULD LIKELY EXCEED 40 MPH ACROSS A LARGE PORTION OF OUR FORECAST
AREA. TEMPERATURES FOR MOST AREAS ON SUNDAY WILL START OFF IN THE
MID TO UPPER 40S...THEN IN THE WAKE OF THE FRONTAL PASSAGE...THE
MERCURY WILL DROP BACK THROUGH THE 40S AND INTO THE 30S DURING THE
COURSE OF THE AFTERNOON.
A SECONDARY COLD FRONT WILL THEN PUSH ACROSS THE LOWER GREAT LAKES
SUNDAY NIGHT. THE FRONT WILL HELP TO GENERATE SOME SNOW SHOWERS OVER
OUR REGION...WHILE DEEPENING COLD AIR (H85 -16C) WILL ONCE AGAIN
SUPPORT LAKE SNOWS EAST OF BOTH LAKES.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
TEMPERATURES WILL AVERAGE BELOW NORMAL THROUGH THIS PERIOD AS A DEEP
LONGWAVE TROUGH WILL BECOME RE-ESTABLISHED OVER THE EASTERN HALF OF
NORTH AMERICA. WHILE A CROSS POLAR FLOW WILL BE IN PLACE BECAUSE OF
THIS SYNOPTIC PATTERN...THE COLDEST AIR (H925 -36C) IN THE NORTHERN
HEMISPHERE WILL ALREADY BE FOUND OVER THE EASTERN HALF OF CANADA.
THE CORE OF THE FRIGID AIR WILL REMAIN TO OUR NORTH THOUGH...BUT IT
WILL BE CLOSE ENOUGH TO KEEP OUR DAYTIME HIGHS IN THE TEENS AND LOW
20S.
THE VERY COLD AIR WILL PROMOTE A NEW ROUND OF ACCUMULATING LAKE
SNOWS EAST OF BOTH LAKES...WITH SIGNIFICANT AMOUNTS LIKELY EAST OF
LK ONTARIO.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
OUTSIDE OF LAKE EFFECT BANDS...EXPECT VFR CONDITIONS WITH SCT-
BKN040.
OFF LAKE ERIE...LIGHTER LAKE EFFECT SNOW SOUTH OF BUF/IAG/ROC WILL
LIFT BACK NORTHWARD THIS MORNING AND IMPACT BUF/IAG THROUGH THE
DAY...MEANDERING NEAR OR BETWEEN THE TWO SITES.
EAST AND NORTHEAST OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE
TODAY AND CONTINUE TO IMPACT THE KART TERMINAL AT TIMES.
OUTLOOK...
TONIGHT THROUGH FRIDAY...IFR IN LAKE EFFECT SNOW EAST/NORTHEAST OF
THE LAKES...WITH MVFR/VFR ELSEWHERE.
SATURDAY AND SUNDAY...MVFR/IFR WITH SNOW DEVELOPING...THEN CHANGING
TO RAIN.
MONDAY...IFR/MVFR WITH LAKE EFFECT SNOW SHOWERS LIKELY EAST OF THE
LAKES...AND MVFR/VFR WITH A CHANCE OF SNOW SHOWERS ELSEWHERE.
&&
.MARINE...
GALE FORCE WINDS WILL BE COMMON ACROSS LAKES ERIE AND ONTARIO INTO
THIS EVENING...BEFORE A WEAKENING PRESSURE GRADIENT RESULTS IN
DIMINISHING WINDS AND WAVES TONIGHT AND FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 AM EST FRIDAY FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 6 PM THIS EVENING TO 7 PM EST
FRIDAY FOR NYZ006.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST FRIDAY FOR NYZ010>012-
085.
LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LEZ020.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LOZ030.
GALE WARNING UNTIL 1 AM EST FRIDAY FOR LOZ043>045-063>065.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LOZ042-062.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL/JJR
MARINE...JJRHazardous weather outlook, Jan 1, 4:57 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 457 AM EST THU JAN 1 2015 NYZ010>012-085-021000- NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- 457 AM EST THU JAN 1 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-021000- CHAUTAUQUA-CATTARAUGUS- 457 AM EST THU JAN 1 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-013-014-021-021000- NIAGARA-ORLEANS-MONROE-LIVINGSTON-ONTARIO-ALLEGANY- 457 AM EST THU JAN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-021000- WAYNE-NORTHERN CAYUGA- 457 AM EST THU JAN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW WILL DROP SOUTH INTO THE AREA ON FRIDAY...AND COULD PRODUCE SOME ADVISORY-LEVEL ACCUMULATIONS CLOSER TO LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-021000- OSWEGO- 457 AM EST THU JAN 1 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-021000- JEFFERSON-LEWIS- 457 AM EST THU JAN 1 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-021000- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 457 AM EST THU JAN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042-062-021000- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 457 AM EST THU JAN 1 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-021000- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 457 AM EST THU JAN 1 2015 ...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-021000- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 457 AM EST THU JAN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/RSH
In the hours before
Special weather statement, Jan 1, 12:06 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 AM EST THU JAN 1 2015
NYZ007-008-010630-
JEFFERSON NY-LEWIS NY-
1206 AM EST THU JAN 1 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1159 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED NEAR TO JUST NORTH OF
WATERTOWN EXTENDING NORTHEAST TO FORT DRUM AND PHILADELPHIA.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
WATERTOWN...
CALCIUM...
FORT DRUM...
WEST CARTHAGE...
CARTHAGE...
* THIS BAND WILL CONTINUE TO PRODUCE HEAVY SNOW THROUGH 130 AM.
AFTER THIS...IT IS EXPECTED TO WEAKEN AND SHIFT SOUTH A BIT DURING
THE EARLY MORNING HOURS.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 41 AND 49.
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4375 7622 4391 7636 4388 7645 4393 7641
4388 7629 4391 7622 4387 7621 4390 7614
4394 7615 4398 7622 4395 7627 4396 7630
4405 7631 4407 7638 4410 7636 4431 7563
4410 7516 4405 7516
APFFELSpecial weather statement, Jan 1, 1:42 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 142 AM EST THU JAN 1 2015 NYZ010>012-019-085-010845- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW... JAMESTOWN...ORCHARD PARK...SPRINGVILLE 142 AM EST THU JAN 1 2015 ...LAKE EFFECT SNOWS REORGANIZING SOUTH OF BUFFALO... A RE INTENSIFYING BAND OF MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW WILL EXTEND FROM THE LAKE ERIE SHORE BETWEEN BROCTON...DUNKIRK AND HAMBURG NORTHEAST ACROSS THE SOUTH TOWNS TO SOUTHERN GENESEE COUNTY INTO THE WEE HOURS OF THIS NEW YEARS MORNING. SNOWFALL RATES OF AN INCH AN HOUR WILL IMPACT SITES SUCH AS HAMBURG...EAST AURORA...ATTICA AND PAVILION. THIS WILL KEEP MANY ROADS SNOW COVERED AND QUITE SLICK...ESPECIALLY SECONDARY ROADS THAT HAVE NOT BEEN TREATED. THE VISIBILITY WILL ONLY BE A FEW HUNDRED YARDS WITHIN THIS SNOW BAND. RSH
Special weather statement, Jan 1, 1:47 AM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 147 AM EST THU JAN 1 2015 NYZ006>008-010900- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 147 AM EST THU JAN 1 2015 ...ACCUMULATING LAKE SNOWS WILL CONTINUE EAST OF LAKE ONTARIO... A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW EXTENDING FROM THE NORTHERN SLOPES OF THE TUG HILL TO NORTHERN LEWIS COUNTY WILL REMAIN IN PLACE THROUGH THE WEE HOURS OF THIS NEW YEARS MORNING. SNOWFALL RATES OF ONE TO TWO INCHES AN HOUR WILL IMPACT SITES SUCH AS ADAMS...WATERTOWN...CARTHAGE...COPENHAGEN AND INDIAN RIVER. THIS WILL KEEP ROADWAYS IN THE AREA SNOW COVERED AND QUITE SLICK WITH POOR TRAVEL EXPECTED THROUGH DAYBREAK. THE VISIBILITY WILL ONLY BE A FEW HUNDRED YARDS WITHIN THIS BAND OF SNOW. RSH
Special weather statement, Jan 1, 5:18 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EST THU JAN 1 2015
NYZ010>012-019-020-085-011145-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-WYOMING NY-
518 AM EST THU JAN 1 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 512 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM LAKE ERIE BEACH AND THE
BUFFALO SOUTHTOWNS...TO ATTICA AND BATAVIA. THIS SNOW BAND WILL SLOWLY
LIFT NORTH...REACHING THE CITY OF BUFFALO BETWEEN 6 AM AND 7 AM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
CHAFFEE AND ARCADE...
WALES CENTER AND MARILLA...
ALDEN AND JAVA CENTER...
BENNINGTON...
VARYSBURG AND BLISS...
ATTICA...
WARSAW...
BATAVIA AND SILVER LAKE...
PERRY...
PAVILION...
LE ROY...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 48 AND 60.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4228 7970 4251 7935 4256 7916 4271 7904
4271 7899 4279 7886 4288 7889 4309 7798
4266 7796 4252 7812 4252 7831 4241 7831The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:06 PM EST | Special Weather Statement | BUF | Erie, Genesee | 54 min |
| Dec 31, 8:16 PM EST | Special Weather Statement | BUF | Erie, Genesee | 44 min |
| Dec 31, 9:03 PM EST | Special Weather Statement | BUF | Jefferson | 87 min |
| Dec 31, 9:04 PM EST | Special Weather Statement | BUF | Erie, Genesee | 56 min |
| Dec 31, 10:05 PM EST | Special Weather Statement | BUF | Erie, Genesee | 55 min |
| Dec 31, 10:18 PM EST | Special Weather Statement | BUF | Jefferson | 102 min |
| Dec 31, 10:55 PM EST | Special Weather Statement | BUF | Erie, Genesee | 50 min |
| Jan 1, 4:00 AM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Genesee, Wayne and 1 more | 33 hr |
| Jan 1, 5:22 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 83 min |
| Jan 1, 6:55 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 65 min |
| Jan 1, 8:15 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 90 min |
| Jan 1, 9:37 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 83 min |
| Jan 1, 12:27 PM EST | Special Weather Statement | BUF | Jefferson | 63 min |
| Jan 1, 1:54 PM EST | Special Weather Statement | BUF | Jefferson | 81 min |
| Jan 1, 6:35 PM EST | Special Weather Statement | BUF | Jefferson | 55 min |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.